Midrin

DRUG DESCRIPTION

Each red capsule contains Isometheptene Mucate USP, 65 mg, Dichloralphenazone USP, 100 mg, and Acetaminophen USP, 325 mg.

Isometheptene Mucate is a white crystalline powder having a characteristic aromatic odor and bitter taste. It is an unsaturated aliphatic amine with sympathomimetic properties.

Dichloralphenazone is a white, microcrystalline powder, with slight odor and tastes saline at first, becoming acrid. It is a mild sedative.

Acetaminophen, a non-salicylate, occurs as a white, odorless, crystalline powder, possessing a slightly bitter taste.

Midrin (acetaminophen, isometheptene and dichloralphenazone) capsules contain FD&C Yellow No. 6 as a color additive.

What are the possible side effects of acetaminophen, dichloralphenazone, and isometheptene?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using acetaminophen, dichloralphenazone, and isometheptene and call your doctor at once if you have a serious side effect such as:

  • low fever with nausea, stomach pain, and loss of appetite;
  • dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
  • fast or uneven heart rate;
  • easy...

Read All Potential Side Effects and See Pictures of Midrin

What are the precautions when taking acetaminophen, isometheptene and dichloralphenazone (Midrin)?

Before taking this medication, tell your doctor or pharmacist if you are allergic to acetaminophen, isometheptene, or dichloralphenazone; or to chloral hydrate; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

This medication should not be used if you have certain medical conditions. Before using this medicine, consult your doctor or pharmacist if you have: a certain eye disease (glaucoma).

Before using this medication, tell your doctor or pharmacist your medical history, especially of: heart/blood vessel disease (e.g., coronary artery disease, stroke, recent heart attack), kidney disease, liver disease, high blood pressure, history of drug...

Read All Potential Precautions of Midrin


Midrin Consumer (continued)

SIDE EFFECTS: Dizziness, drowsiness, and nausea may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these unlikely but serious side effects occur: easy bruising/bleeding, signs of infection (e.g., fever, persistent sore throat), mental/mood changes, fast/irregular heartbeat.

If you do not have liver problems, do not take more than 4 grams (4000 milligrams) of acetaminophen per day. If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Seek immediate medical attention if you have any of the following symptoms of liver damage: severe nausea/vomiting, yellowing eyes/skin, dark urine, stomach pain, extreme tiredness.

If you have liver problems, consult your doctor or pharmacist for a safe dosage of this medication.

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking this medication, tell your doctor or pharmacist if you are allergic to acetaminophen, isometheptene, or dichloralphenazone; or to chloral hydrate; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

This medication should not be used if you have certain medical conditions. Before using this medicine, consult your doctor or pharmacist if you have: a certain eye disease (glaucoma).

Before using this medication, tell your doctor or pharmacist your medical history, especially of: heart/blood vessel disease (e.g., coronary artery disease, stroke, recent heart attack), kidney disease, liver disease, high blood pressure, history of drug abuse, depression, stomach/esophagus problems (e.g., ulcers, esophagitis).

This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages. Remember that alcohol may be a cause of headaches.

This product contains acetaminophen, which may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Avoid alcohol. Check with your doctor or pharmacist for more information.

Before having surgery, tell your doctor or dentist that you are using this medication.

During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.

This medication passes into breast milk. Consult your doctor before breast-feeding.


Midrin Patient Information Including Side Effects

Brand Names: Duradrin, Epidrin, Isocom, Midrin, Migquin, Migrapap, Migratine, Migrazone

Generic Name: acetaminophen, dichloralphenazone, and isometheptene (Pronunciation: a SEET a MIN oh fen, dye KLOR al FEN a zone, EYE soe me THEP teen)

  • What is acetaminophen, dichloralphenazone, and isometheptene (Midrin)?
  • What are the possible side effects of acetaminophen, dichloralphenazone, and isometheptene?
  • What is the most important information I should know about acetaminophen, dichloralphenazone, and isometheptene?
  • What should I discuss with my healthcare provider before taking acetaminophen, dichloralphenazone, and isometheptene?
  • How should I take acetaminophen, dichloralphenazone, and isometheptene?
  • What happens if I miss a dose?
  • What happens if I overdose?
  • What should I avoid while taking acetaminophen, dichloralphenazone, and isometheptene?
  • What other drugs will affect acetaminophen, dichloralphenazone, and isometheptene?
  • Where can I get more information?

What is acetaminophen, dichloralphenazone, and isometheptene (Midrin)?

Acetaminophen is a pain reliever and a fever reducer.

Dichloralphenazone is a sedative that slows the central nervous system.

Isometheptene causes narrowing of blood vessels (vasoconstriction).

The combination of acetaminophen, dichloralphenazone, and isometheptene is used to treat migraine headaches or severe tension headaches.

Acetaminophen, dichloralphenazone, and isometheptene may also be used for other purposes not listed in this medication guide.

What are the possible side effects of acetaminophen, dichloralphenazone, and isometheptene?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using acetaminophen, dichloralphenazone, and isometheptene and call your doctor at once if you have a serious side effect such as:

  • low fever with nausea, stomach pain, and loss of appetite;
  • dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
  • fast or uneven heart rate;
  • easy bruising or bleeding, unusual weakness; or
  • fever, chills, sore throat, body aches, flu symptoms.

Less serious side effects may include:

  • dizziness, drowsiness;
  • mild nausea; or
  • mood changes.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about acetaminophen, dichloralphenazone, and isometheptene?

Do not take this medication if you have taken a monoamine oxidase inhibitor (MAOI) such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) in the last 14 days. Dangerous side effects could result.

You should not take this medication if you are allergic to acetaminophen (Tylenol), dichloralphenazone, isometheptene, or chloral hydrate (Somnote), or if you have glaucoma or if you are also taking sodium oxybate (Xyrem).

Before taking acetaminophen, dichloralphenazone, and isometheptene, tell your doctor if you have liver or kidney disease, coronary artery disease, circulation problems, high blood pressure, stomach ulcer, problems with your esophagus, depression, a history of drug or alcohol addiction, or if you have recently had a stroke or heart attack.

Do not take more than 5 capsules in 12 hours to treat a migraine, or 8 capsules in 24 hours to treat a tension headache.

Avoid drinking alcohol. Alcohol can cause headaches, and may also increase your risk of liver damage while taking acetaminophen.

If you drink more than 3 alcoholic beverages per day, talk with your doctor before taking any medication that contains acetaminophen. Alcohol may increase your risk of liver damage while taking acetaminophen.

Do not use any cold, allergy, pain, migraine, or sleep medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP") is contained in many combination medicines. If you use certain products together you may accidentally use too much acetaminophen. Read the label of any other medicine you are using to see if it contains acetaminophen, or APAP.

Related Drug Centers
  • Midrin


Related Drugs Index: